cfc free inhalers making me ill

Since my inhaler was changed to the new cfc free ones I have been having asthma attacks for 2 months. I have tried Clenil Modulite - makes me sick and fast heart beat, Q var makes my asthma worse, Pulmicort gives me bad headaches, Asmabec clickhaler makes me dizzy as does the easyhaler,tried Alvesco but gives me migraines, been taking Symbicort for 4 weeks now, but the blurred vision and daily multiple migraines with auras have finally taken its toll and i am now going to stop taking it, even though my asthma was well controlled on it. I have tried Alvesco but again it gives me migraines. I think in all I have tried 9 different inhalers of different types and have yet to find one to work. I am at present toying with the Flixotide accuhaler, which I have tried before and had headaches from, but thats better than migraines. Throughout this the GP seems to be not bothered says ring Paramedics if you get bad, which I had done twice, they nebulise me and then send me home. I can't take steroid tablets as I have severe depression at this time and find the steroids make it worse. I feel I will never find the Right inhaler. I do take Ventolin and find I have no problems with this, its just the preventer inhalers.

I also have Rheumatoid arthritis, dont know whether this makes ay difference.

Has anyone else ever had so many problems with inhalers and will I ever find the right inhaler?

4 Replies

  • good question - i have just been given one and im debating whether to use it (started a different topic). I think the uses of inhalers depends on technique to using the inhalers.

    My advice is to read the leaflets of the inhalers you've used and highlight the side effects you feel and then go see the GP. Im sort of at that stage of suffering where ive accepted the side effects now and think of the greater gain (singluair gives me heart palpitations but its a wonder drug for my asthma trigger which is sinusitis!) I think its a personal choice you make to get to the best results.

    Maybe a simple dosage drop could be the solution? Have a chat with the GP before you do anything - i've come up with medicine ditching ideas and i only pay the price later in terms of a flare up.

  • Hi

    Ask your GP if you can try an accuhaler. They could in various different versions of medication but i find i am better with this than the aersol types. I would not stop medication without first seeing your doctor. Also any medication you are given to try please get on and try it. All medication as a warning with it that tells you, you could be allergic too it they have to, to cover themselves.


  • hi morningfilly,

    I had my beclazone 250 changed to Clenil Modulite 250 and dont like the taste of it its yuk.

    I have not slept well and hipo and trouble settling down.

    All my other meds and inhalers never cause me a problem.

    hope settles down soon.glynis xxx

  • I had some of my meds changed 3 months ago and haven't felt the same since. Was previously on Di-hydrocodeine for arthritis pain and had to have this changed to Tramadol. My Beco inhaler was changed to Clenil and apart from the obvious nasty taste to it, i don't feel as if i'm getting the same system relief. Spoken to my GP about this and has advised that as the same ingredients, i shouldn't be experiencing any difficulties - unfortunately i still am.

    Bring back the old inhalers

    jools x

You may also like...